Advertisement

Numerische Mathematik

, Volume 67, Issue 3, pp 289–301 | Cite as

Least supported bases and local linear independence

  • J.M. Carnicer
  • J.M. Pe\~na

Summary.

We introduce the concept of least supported basis, which is very useful for numerical purposes. We prove that this concept is equivalent to the local linear independence of the basis. For any given locally linearly independent basis we characterize all the bases of the space sharing the same property. Several examples for spline spaces are given.

Mathematics Subject Classification (1991): 65D07, 65D17, 41A15, 15A48 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1994

Authors and Affiliations

  • J.M. Carnicer
    • 1
  • J.M. Pe\~na
    • 1
  1. 1.Departamento de Matem\'atica Aplicada, Universidad de Zaragoza, E-50009 Zaragoza, Spain DE

Personalised recommendations